Apr 29, 2011
I was diagnosed HIV positive in February 2010 although due to a laboratory mix up I was only informed of the result in November 2010. I commenced combination therapy (Atripla) in January 2011 and have tolerated Atripla fairly well, however continued to suffer night sweats, weight loss and asymmetrical lymphadenopathy in the neck area.
Disappointingly, Aptripla does not seem to have been that effective after 4 months of combination treatment. What now are my options? Should I change to anther treatment regime or allow more time for the Atripla to work?
I have included my CD4/Viral Load History for information.
Date 11/11/2010 - CD4 230 - Viral Load 21,000 25/11/2010 - CD4 260 - Viral Load 22,000 20/01/2011 - CD4 410 - Viral Load 1,200 04/03/2011 - CD4 390 - Viral Load 160 28/04/2011 - CD4 420 - Viral Load 130
Any advice or guidance would be much appreciated.
Thank you and with kind regards,
Response from Dr. McGowan
Your viral load has certainly responded and the CD4 count has been going up. Make sure not to miss any doses and the viral load should be repeated soon to be sure it goes below detection. The last count is the only one that is off so it should be treated before any decision to change is made. Since you have asymmetrical lymph nodes and other symptoms, you doctor should look for infections such as tuberculosis or (depending on where you live fungal infections such as histoplasmosis), or other causes of swollen lymph nodes such as lymphoma or EBV (Epstein Barr Virus) infection. If these or other infections are active it could slow the response to treatment.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.